23 . November , 2017 - Thursday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: Dextromethorphan Liquid

Big Image
Generic Name: Dextromethorphan Liquid and Syrup (DEX-troe-meth-OR-fan)
Brand Name: Examples include Robitussin Maximum Strength and Vicks Formula 44

Dextromethorphan Liquid is used for:

Temporarily relieving cough due to the common cold, hay fever, upper respiratory tract infections, sinus inflammation, sore throat, or bronchitis.

Dextromethorphan Liquid is a cough suppressant. It works in the cough center of the brain to reduce a dry or nonproductive cough.

Do NOT use Dextromethorphan Liquid if:

  • you are allergic to any ingredient in Dextromethorphan Liquid
  • you are taking or have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the last 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using Dextromethorphan Liquid:

Some medical conditions may interact with Dextromethorphan Liquid. Tell your health care provider if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, plan to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have chronic cough, chronic bronchitis, asthma, emphysema, chronic obstructive pulmonary disease (COPD), or if cough occurs with a large amount of mucus.

Some MEDICINES MAY INTERACT with Dextromethorphan Liquid. Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Furazolidone or MAO inhibitors (eg, phenelzine) because the risk of toxic side effects may be increased by Dextromethorphan Liquid.

This may not be a complete list of all interactions that may occur. Ask your health care provider if Dextromethorphan Liquid may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use Dextromethorphan Liquid:

Use Dextromethorphan Liquid as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • Dextromethorphan Liquid may be taken with or without food. Take with food if stomach upset occurs.
  • Shake well before using.
  • Use a measuring device marked for medicine dosing. Ask your pharmacist for help if you are unsure of how to measure your dose.
  • If you miss a dose of Dextromethorphan Liquid and you are taking it regularly, take it as soon as possible. If it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use Dextromethorphan Liquid.

Important safety information:

  • Dextromethorphan Liquid may cause drowsiness, dizziness, blurred vision, or lightheadedness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to Dextromethorphan Liquid. Using Dextromethorphan Liquid alone, with certain other medicines, or with alcohol may lessen your ability to drive or to perform other potentially dangerous tasks.
  • If your cough lasts for more than 1 week or comes back, or if you also have a fever, rash, or persistent headache, contact your health care provider. A persistent cough could be a sign of a serious condition.
  • Dextromethorphan Liquid contains dextromethorphan. Before you being taking any new prescription or nonprescription medicine, read the ingredients to see if it also contains dextromethorphan. If it does or if you are not sure, contact your health care provider or pharmacist.
  • Diabetes patients - Some brands of Dextromethorphan Liquid may contain sugar and affect your blood sugar level. Read the label carefully before using Dextromethorphan Liquid.
  • Dextromethorphan Liquid is not recommended for use in CHILDREN younger than 2 years of age. Safety and effectiveness in this age group have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: It is unknown if Dextromethorphan Liquid can cause harm to the fetus. If you become pregnant while taking Dextromethorphan Liquid, discuss with your doctor the benefits and risks of using Dextromethorphan Liquid during pregnancy. It is unknown if Dextromethorphan Liquid is excreted in breast milk. Do not breast-feed while taking Dextromethorphan Liquid.

Possible side effects of Dextromethorphan Liquid:

All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Dizziness; drowsiness; stomach upset.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue).

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include confusion; excitement; hallucinations; slowed breathing.

Proper storage of Dextromethorphan Liquid:

Store Dextromethorphan Liquid between 68 and 77 degrees F (20 and 25 degrees C), away from heat, moisture, and light. Do not store in the bathroom. Keep Dextromethorphan Liquid out of the reach of children and away from pets.

General information:

  • If you have any questions about Dextromethorphan Liquid, please talk with your doctor, pharmacist, or other health care provider.
  • Dextromethorphan Liquid is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about Dextromethorphan Liquid. If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Eprosartan mesylate Eprosartan mesylate
Generic name: Eprosartan mesylate Brand names: Teveten Why is Eprosartan mesylate prescribed? Teveten is used to treat high blood pressure. It is a member of the family of drugs called angiotensin II receptor blockers. The hormone angiotensin II makes the blood vessels constrict, causing blood p more...

Famotidine Tablets Famotidine Tablets
Dosage Form: Tablets Famotidine Description Famotidine is a histamine H2-receptor antagonist. Famotidine is N ’-(aminosulfonyl)-3-[[[2-[(diaminomethylene)amino]-4-thiazolyl]methyl]thio]propanimidamide. The molecular formula of Famotidine is C8H15N7O2S3 and its molecular weight is 337.43. It more...

Hydrocodone and Acetaminophen Tablets, USP Hydrocodone and Acetaminophen Tablets, USP
Generic Name: hydrocodone bitartrate and acetaminophen Dosage Form: Tablets usp CIII Rx only Hydrocodone and Acetaminophen Description Hydrocodone bitartrate and acetaminophen is supplied in tablet form for oral administration. Hydrocodone bitartrate is an opioid analgesic and antitussive and o more...

Isolan Isolan
Some commonly used brand names are: In the U.S.— Accupep HPF 9 Advera 2 Alitraq 9 Amin-Aid 2 Attain 10 Carnation Instant Breakfast 7 Carnation Instant Breakfast No Sugar Added 7 Casec 8 CitriSource 10 Compleat Modified 1 Compleat Regular 1 Comply 10 Criticare HN 9 Crucial 2 Deliver 2.0 10 more...

Meperidine tablets Meperidine tablets
Generic Name: Meperidine hydrochloride Dosage Form: Tablets CII Rx only Meperidine Description Meperidine hydrochloride, a white crystalline substance with a melting point of 186° C to 189° C. It is readily soluble in water and has a neutral reaction and a slightly bitter taste. The solu more...

Nytol Nytol
Generic Name: Diphenhydramine (Sleep Aid) Capsules and Tablets (dye-fen-HYE-dra-meen) Brand Name: Examples include Nytol and Simply SleepNytol is used for:Treating occasional sleeplessness and reducing difficulty falling asleep. Nytol is an antihistamine. It works by depressing the central ne more...

Orajel, Baby Dental Orajel, Baby Dental
Some commonly used brand names are: In the U.S.— Anbesol, Baby 1 Anbesol Maximum Strength Gel 1 Anbesol Maximum Strength Liquid 1 Anbesol Regular Strength Gel 3 Anbesol Regular Strength Liquid 3 Benzodent 1 Chloraseptic Lozenges 2 Chloraseptic Lozenges, Children's 1 Dentapaine 1 Dent-Zel- more...

Potaba Potaba
Generic Name: Aminobenzoate Potassium Tablets (ah-mee-noe-BEN-zoe-ate poe-TASS-ee-um) Brand Name: PotabaPotaba is used for:Treating certain skin conditions and muscle/skin conditions (dermatomyositis). It may also be used for certain problems with the penis (Peyronie disease) or other condition more...